MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.A review of the information associated with this event has been performed by post market failure analysis engineer (fae).The following additional information was provided: logs show pn 480545-06, ln k14251120-0324, was installed on the system 2x and fired 2 white reloads.On install 1, the first clamp was successful, and the firing was completed with no pauses for compression.On install 2, the system failed to detect the reload color and the user manually selected the white reload via the surgeon side console (ssc) touchpad.The first clamp was successful but was followed by a firing failure.The firing stopped at ~71% completion, after a duration of ~25 seconds.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, while firing across a vessel, the curved-tip sureform 45 stapler instrument was stuck on tissue after a partial fire.The curved-tip sureform 45 stapler generated a message that the tissue was too thick but was not given the option to force fire.The surgeon stated that the issue was under control and no immediate assistance was needed.The circulator stated that they would call if any further assistance was needed.The technical support engineer (tse) recommended to the circulator that they return the instrument and reload involved in the incident.The user completed the procedure and no known impact or patient consequence was reported.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis investigations did not replicate but confirm the customer complaint "while firing across vessel, surgeon received message that tissue was too thick but was not given the option to force fire".The stapler instrument was found to have one firing failure based on log review which was not replicated through in-house testing.The stapler was installed onto an in-house system and fired on a test foam using an in-house green sureform 45 reloads.The instrument fired successfully twice, and the resultant staple-line was visually inspected.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The white sureform 45 reload was received for analysis.Failure analysis investigations did replicate and confirm the customer complaint.The reload was found to have the blade rotated within the knife track.The blade was not exposed above the surface.There was also cartridge damage noted at the site of the rotated blade.The blade was rotated towards the distal end of the returned reload, which aligns with the firing completion percentage 71.707016 displayed in the logs.The reload was found to have cartridge damage.The cartridge was damaged between the knife track at the site of the blade rotation.The reload parts were separated for further investigation.The blade was also damaged.The reload cartridge was damaged and there may be missing pieces; however, the size of the missing pieces cannot be confirmed, indicating that a fragment may have detached from the reload.The reload blade was found to have mechanical indentations.The reload parts were separated for further investigation.The blade was damaged the tip, as a result of the rotated blade.The probable root cause of reload damage is attributed to damage during user handling.Damage to the proximal end is likely caused by mishandling while either installing or removing the reload.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24834582
Report Number2955842-2026-20717
Device Sequence Number10201605
Product Code NAY
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K14251120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK14251120 0324
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age64 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceAsian